0
RESEARCH PAPERS

Dynamic Stability of Hovercraft in Heave

[+] Author and Article Information
H. J. Davies

Department of Mathematics, Southampton University, Southampton, England

G. A. Poland

Department of Mathematics, Portsmouth Polytechnic, Portsmouth, England

J. Appl. Mech 37(4), 895-900 (Dec 01, 1970) (6 pages) doi:10.1115/1.3408715 History: Received December 09, 1968; Revised March 10, 1970; Online July 12, 2010

Abstract

The regimes of flow governing the dynamic behavior of a two-dimensional mathematical model of an edge-jet Hovercraft in heaving motion are described and the equations associated with such regimes derived. Both the free and forced-oscillation characteristics are studied. The nonlinear nature of the system manifests itself, in the case of the forced oscillations, as a shift in the dynamic equilibrium position resulting in a loss of mean hoverheight.

Copyright © 1970 by ASME
Your Session has timed out. Please sign back in to continue.

References

Figures

Tables

Errata

Discussions

Some tools below are only available to our subscribers or users with an online account.

Related Content

Customize your page view by dragging and repositioning the boxes below.

Related Journal Articles
Related eBook Content
Topic Collections

Sorry! You do not have access to this content. For assistance or to subscribe, please contact us:

  • TELEPHONE: 1-800-843-2763 (Toll-free in the USA)
  • EMAIL: asmedigitalcollection@asme.org
Sign In